MAUDE Adverse Event Report: ACCESS VASCULAR, INC. HYDROPICC; PERIPHERALLY INSERTED CENTRAL CATHETER

ACCESS VASCULAR, INC. HYDROPICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number PICC-142
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow-up telephone conversation with mr.Bunch realized that the catheter had not kinked or cracked (as originally reported), and that the defect was clearly a hole in the catheter.The hydropic was explanted and replaced with a midline catheter since a picc was no longer needed for treatment.
 
Event or Problem Description
It was reported that the hydropic catheter had been successfully implanted on (b)(6) 2020 without any issues.Then, nine days later, it was reported that the catheter had retracted approximately 6 cm outside the patient and that a crack in the catheter became evident after attempting to flush it.

Brand Name
HYDROPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ACCESS VASCULAR, INC.
175 middlesex turnpike
suite 1a
bedford MA 01730 1940
MDR Report Key10514468
Report Number3015060232-2020-00004
Device Sequence Number2605002
Product Code LJS
UDI-Device Identifier00862559000418
UDI-Public(01)00862559000418(17)201020(10)07312002
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2020
Device Model NumberPICC-142
Device Catalogue NumberPICC-142
Device Lot Number07312002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;